MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD LEFT SIZE 5; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD LEFT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Postoperative joint swelling is a localized swelling or inflammation which is described as an accumulation of fluid in the interstitium, the space between cells, located beneath the skin and in cavities of the body.Inflammation from surgical trauma causes the release of moderators called cytokines.Swelling may increase during activities or when sitting or standing in one position for an extended period.Swelling or inflammation is the body¿s natural response to heal damaged tissue postoperatively.Additional associated products & mdrs: 42532006701 tibia cemented 5 degree stemmed lt sz d lot# 63987513 mdr: 3007963827-2023-00045.42511200413 articular surface fixed bearing ultracongruent lt 13mm lot# 62638083 mdr: 0002648920-2023-00042.42540000029 all poly patella cemented 29 mm dia lot# 64063564 mdr: 0002648920-2023-00043.42557000114 stem extension tapered cemented 14mm dia +30 mm lot# unk mdr: 0001822565-2023-00636.Additional associated products: unk competitor bone cement.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient has an initial left total knee arthroplasty.Subsequently, patient had a manipulation under anesthesia on an unknown date due to arthrofibrosis, stiffness, pain, and decreased rom.Thick abundant scar tissue was excised throughout the joint.Unfortunately symptoms continued with addition of swelling.Knee aspiration x 2 with no growth reported and negative for infection.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD LEFT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16521439
Report Number3007963827-2023-00044
Device Sequence Number2393928
Product Code JWH
UDI-Device Identifier00889024230316
UDI-Public(01)00889024230316(17)270930(10)63784658
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502605801
Device Lot Number63784658
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight102 KG